Taking too much Cefzil (cefprozil) may lead to problems like seizures, brain problems, and unusual muscle movements. In a person who has poor kidney function, an overdose can occur even when a normal dose is taken. Seek immediate medical treatment if you believe you have overdosed on this medication. You will need to be monitored closely for any potential complications.
Cefzil® (cefprozil) is a prescription antibiotic used to treat strep throat, ear infections, and few other types of infections. As with any medication, it is possible to take too much Cefzil.
The specific effects of an overdose can vary, depending on a number of factors, including the Cefzil dosage and whether it was combined with any other medications or substances.
In studies, giving large overdoses of Cefzil to animals did not appear to cause serious problems; the only noted effects were diarrhea and loss of appetite. However, Cefzil is a cephalosporin antibiotic, a type of medication that is associated with potentially serious problems in the case of an overdose. Some of these problems might include:
- Unusual muscle movements or hyperactivity
- Brain problems.
A Cefzil overdose is more likely to cause problems in people who have poorly functioning kidneys, as the kidneys remove this medication from the body. In fact, even normal dosages can cause overdose symptoms in people with kidney disease. This is why it is important for your healthcare provider to adjust your dosage based on how well your kidneys are functioning.
People who have taken too much Cefzil should be kept under close medical supervision to watch for any problems or complications that arise. If the overdose was recent, "pumping the stomach" can help remove the drug from the digestive tract before it is absorbed. Dialysis may be helpful for removing the excess Cefzil from the bloodstream.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Cefzil.